Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Dynamics of the family $\lambda \tan z$


Authors: Linda Keen and Janina Kotus
Journal: Conform. Geom. Dyn. 1 (1997), 28-57
MSC (1991): Primary 30D05, 58F23, 32H50; Secondary 58F08, 34C35
DOI: https://doi.org/10.1090/S1088-4173-97-00017-9
Published electronically: August 13, 1997
MathSciNet review: 1463839
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the the tangent family ${\mathcal F} = \{\lambda \tan z, \lambda \in {\mathbb C} - \{0\}\}$ and give a complete classification of their stable behavior. We also characterize the the hyperbolic components and give a combinatorial description of their deployment in the parameter plane.


References [Enhancements On Off] (What's this?)

  • 1. L. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Annals of Math., 72 (1960), 385-404. MR 22:5813
  • 2. I. N. Baker, J. Kotus, and Y. Lü, Iterates of meromorphic functions II: Examples of wandering domains, J. London Math. Soc., 42(2) (1990), 267-278. MR 92m:58114
  • 3. I. N. Baker, J. Kotus, and Y. Lü, Iterates of meromorphic functions I, J. Ergodic Th. and Dyn. Sys., 11 (1991), 241-248. MR 92m:58113
  • 4. I. N. Baker, J. Kotus, and Y. Lü, Iterates of meromorphic functions III: Preperiodic domains, J. Ergodic Th. and Dyn. Sys., 11 (1991), 603-618. MR 92m:58115
  • 5. I. N. Baker, J. Kotus, and Y. Lü, Iterates of meromorphic functions IV: Critically finite functions, Results in Mathematics, 22 (1992), 651-656. MR 94c:58166
  • 6. L. Bers and H. L. Royden, Holomorphic families of injections, Acta Math., 157 (1986), 259-286. MR 88i:30034
  • 7. L. Carleson and T. W. Gamelin, Complex Dynamics, Springer-Verlag, N.Y., 1993. MR 94h:30033
  • 8. R. L. Devaney and M. Krych, Dynamics of exp(z), J. Ergodic Th. and Dyn. Sys., 4 (1984), 35-52. MR 86b:58069
  • 9. A. Douady and J. H. Hubbard, Etude dynamique des polynômes complexes, Parts I,II, Publ. Math. Orsay, 1984-5. MR 87f:58072a; MR 87f:58072b
  • 10. R. L. Devaney and L. Keen, Dynamics of tangent, Proc. Maryland Special Year in Dynamics, vol. 1342, Springer, 1987. MR 90e:58093
  • 11. R. L. Devaney and L. Keen, Dynamics of meromorphic maps: maps with polynomial Schwarzian derivative, Ann. Sci. Ecole Norm. Sup., 22 $4^e$ série (1989), 55-79. MR 90e:58071
  • 12. P. Fatou, Sur les équations fonctionnelles: (Troisième mémoire), Bull. Sci. Math. France, 48 (1920), 208-314.
  • 13. W. H. Jiang, Dynamics of $\lambda \tan z$, Ph. D. thesis, CUNY 1991, unpublished.
  • 14. L. Keen and J. Kotus, Ergodicity of Julia sets of meromorphic functions with compact postcritical set, manuscript.
  • 15. C. T. McMullen, Frontiers in complex dynamics, Bull. A. M. S., 31(2) (1994), 155-172. MR 95a:58102
  • 16. C. T. McMullen and D. Sullivan, Quasiconformal homeomorphisms and dynamics III: The Teichmüller space of a holomorphic dynamical system, Preprint, 1995.
  • 17. R. Mané, P. Sad and D. P. Sullivan, On the dynamics of rational maps, Ann. Sci. Ecole Norm. Sup., 16 $4^e$ série (1983), 193-217. MR 85j:58089
  • 18. J. Milnor, Dynamics in one complex variable: Introductory lectures, MSI-SUNY Stonybrook preprint series.
  • 19. R. Nevanlinna, Über Riemannsche Flächen mit endlich vielen Windungspunkten, Acta Math., 58 (1932).

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (1991): 30D05, 58F23, 32H50, 58F08, 34C35

Retrieve articles in all journals with MSC (1991): 30D05, 58F23, 32H50, 58F08, 34C35


Additional Information

Linda Keen
Affiliation: Department of Mathematics, CUNY Lehman College, Bronx, New York 10468
Email: linda@alpha.lehman.cuny.edu

Janina Kotus
Affiliation: Institute of Mathematics, Technical University of Warsaw, 00-661 Warsaw, Poland
Email: janinak@snowman.impan.gov.pl

DOI: https://doi.org/10.1090/S1088-4173-97-00017-9
Keywords: Iteration, meromorphic function, tangent, holomorphic motion, Julia set, parameter plane
Received by editor(s): April 28, 1997
Published electronically: August 13, 1997
Additional Notes: The first author was supported in part by NSF Grant DMS-9205433, PSC-CUNY Award, I.B.M. and M.S.R.I
The second author was supported in part by Polish KBN Grant No 21046910 “Iteracje i fraktale” and KBN Grant No 2 P03A 025 12 “Iteracje funkcji holomorficznych", the Fulbright Foundation, I.M.S. Stony Brook and M.S.R.I
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society